MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ENDOFLATOR 40

KARL STORZ SE & CO. KG ENDOFLATOR 40
Model Number UI400
Medical Device Problem Codes Defective Component (2292); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during laparoscopic-gynecological surgery, there was a subcutaneous emphysema extending up to the patient's neck.Two cases occurred on the same day in two different patients.No information about any product malfunction provided.No treatment of the subcutaneous emphysema was required.The patients are in good condition; the incident did not affect their health.2 complaint cases were created, because of the 2 patients involved.(b)(4): 1.Case, (b)(4): 2.Case.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the product was returned on 02-sep-2025.The investigation of the product was completed on 09-dec-2025.The investigations did not reveal a root cause related to the labelling, the device, or its history.The physical investigation of the ui400 did not show any abnormality in the log files at the date of the event.However, it was determined to have a temporary mechanical defect of the low-pressure valve which may not have been triggered properly.This malfunction can support an emphysema but is not the trigger for it.No cause can be determined to the insufflator unit, ui400.The cause is determined by the patients' conditions in both cases.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ENDOFLATOR 40
Common Device Name
ENDOFLATOR 40
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key23019517
Report Number9610617-2025-01579
Device Sequence Number9546787
Product Code FCX
UDI-Device Identifier04048551326640
UDI-Public04048551326640
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K161554
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUI400
Device Catalogue NumberUI400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown